MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT FLAT PE HC LINER Ø 32 / C; FLAT LINER

MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT FLAT PE HC LINER Ø 32 / C; FLAT LINER
Catalog Number 01.26.3239HCT
Health Effect - Clinical Code Complaint, Ill-Defined (2331)
Date of Event 04/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 may 2018: lot 155383: (b)(4) items manufactured and released on 03 december 2015.Expiration date: 2020-11-18.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs (b)(4) on 24 may 2018: two years after primary hybrid tha a revision surgery was performed, reportedly due to psoas impingement with the acetabular cup.This situation should not be attributed to a faulty device.Visual inspection performed by r&d product manager on 24 may 2018; on the ceramic femoral head, some slight signs can be noted on both the internal and external surfaces.They were probably caused during the revision surgery.On the liner, a sign relative to the insertion of a screw can be noted: it was plausibly inserted to extract the liner during the revision surgery.Two damaged portions can be noted on the base of the liner and on its internal surface.On the external surface around the pole, lipid absorption can be noted.Our cq department is performing dimensional controls on the part.To date, no conclusions can be drawn.
 
Event or Problem Description
Revision of ball head and liner 2 years after primary due to psoas impingement.Intraoperative clinical status looks like infected, histology macrophage infiltration, but the pathology results came back negative (no infection).Surgeon commented that he found debris from the inlay during the revision.
 
Additional Manufacturer Narrative
The cq department performed on 24 may 2018 a dimensional controls on the insert with the following outcome: "the nominal value of the internal ø should be 32.3 with tolerance range [0; -0.2].The insert exceeds the nominal value, but never more than a tenth in terms of thickness (ø 32.5).

Brand Name
LINER: CC E CC LIGHT FLAT PE HC LINER Ø 32 / C
Common Device Name
FLAT LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7544740
Report Number3005180920-2018-00367
Device Sequence Number1862886
Product Code LZO
UDI-Device Identifier07630030807541
UDI-Public07630030807541
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K120531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2020
Device Catalogue Number01.26.3239HCT
Device Lot Number155383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR